Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 90, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 24, 2020, 5:41 PM CDT for Rogers County, Tulsa County, Wagoner County, Oklahoma. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2020, 5:41 PM CDT (22:41 UTC)
- Expired
- Apr 24, 2020, 6:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Rogers County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 8 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 5:46 PM CDT | HAIL 0.75 | Tulsa, OK | OBSERVED AT 15TH AND YALE |
| Apr 24, 5:56 PM CDT | HAIL 0.75 | 4 Ene Glenpool, OK | |
| Apr 24, 5:57 PM CDT | TSTM WND GST 60 | 4 Nnw Broken Arrow, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 3:44 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
360
WUUS54 KTSA 242241
SVRTSA
OKC131-143-145-242330-
/O.NEW.KTSA.SV.W.0090.200424T2241Z-200424T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
541 PM CDT Fri Apr 24 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Rogers County in northeastern Oklahoma...
Northwestern Wagoner County in northeastern Oklahoma...
Southeastern Tulsa County in northeastern Oklahoma...
* Until 630 PM CDT.
* At 541 PM CDT, severe thunderstorms were located along a line
extending from 3 miles northwest of Catoosa to 2 miles northwest of
Bixby, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Tulsa... Broken Arrow...
Bixby... Jenks...
Coweta... Catoosa...
Verdigris... Inola...
Tulsa International Airport... Oneta...
This includes Interstate 44 between mile markers 224 and 242.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.
&&
LAT...LON 3615 9544 3597 9548 3593 9597 3623 9590
3624 9544
TIME...MOT...LOC 2241Z 262DEG 26KT 3621 9580 3597 9593
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
771
WWUS54 KTSA 242305
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
605 PM CDT Fri Apr 24 2020
OKC131-143-145-242330-
/O.CON.KTSA.SV.W.0090.000000T0000Z-200424T2330Z/
Rogers OK-Wagoner OK-Tulsa OK-
605 PM CDT Fri Apr 24 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHWESTERN ROGERS...NORTHWESTERN WAGONER AND SOUTHEASTERN TULSA
COUNTIES...
At 604 PM CDT, severe thunderstorms were located along a line
extending from 3 miles southwest of Tiawah to 2 miles southwest of
Oneta, moving east at 30 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Tulsa... Broken Arrow...
Bixby... Coweta...
Catoosa... Inola...
Oneta...
This includes Interstate 44 between mile markers 235 and 242.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
LAT...LON 3615 9544 3597 9548 3594 9589 3623 9574
3624 9544
TIME...MOT...LOC 2304Z 263DEG 26KT 3622 9560 3599 9573
HAIL...0.88IN
WIND...60MPH
$$740
WWUS54 KTSA 242322
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
622 PM CDT Fri Apr 24 2020
OKC131-143-145-242332-
/O.EXP.KTSA.SV.W.0090.000000T0000Z-200424T2330Z/
Rogers OK-Wagoner OK-Tulsa OK-
622 PM CDT Fri Apr 24 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROGERS...
NORTHWESTERN WAGONER AND SOUTHEASTERN TULSA COUNTIES WILL EXPIRE AT
630 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Oklahoma.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.
LAT...LON 3615 9544 3597 9548 3594 9589 3623 9574
3624 9544
TIME...MOT...LOC 2322Z 262DEG 26KT 3624 9546 3601 9559
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:53 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 24, 3:53 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 353 PM CDT Fri Apr 24 2020 .DISCUSSION... Strong to severe thunderstorms are expected to develop soon across northeast Oklahoma just ahead of a cold front, with the activity building south into southeast Oklahoma over the next 2-3 hours. Large hail and damaging winds will be main severe weather threats, with an isolated tornado threat across mainly far southeast Oklahoma. The biggest limiting factor for tornadoes is the lack of deep low level moisture, although surface dewpoints may reach the lower 60s near the Red River just ahead of the storms. Storms will move east of the area by late evening, but a few showers will remain possible overnight mainly across northwest Arkansas and far northeast Oklahoma. After a dry and mild weekend, shower and thunderstorm chances will return late Sunday night and Monday as an upper level disturbance moves across the area. A cold front will move across the area late Tuesday and Tuesday evening bringing another round of showers and storms, along with the potential for severe weather. Dry and mild weather will return for the latter half of next week. The GFS is more aggressive than the ECMWF with another system at the tail end of the forecast period, and will side with the ECMWF for now keeping next Friday dry. Raised pops from the National Blend of Models forecast for late Sunday night and Monday. && .PRELIMINARY POINT TEMPS/POPS... TUL 52 73 48 77 / 60 0 0 0 FSM 54 73 48 76 / 100 10 0 0 MLC 53 74 47 77 / 50 0 0 0 BVO 50 73 43 76 / 70 10 0 0 FYV 51 69 44 73 / 100 10 0 0 BYV 51 67 45 71 / 90 10 0 0 MKO 52 72 47 75 / 80 0 0 0 MIO 52 70 45 73 / 100 10 0 0 F10 52 73 47 76 / 50 0 0 0 HHW 53 74 48 76 / 40 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...14 LONG TERM....05 PLATE
Hazardous weather outlook, Apr 24, 4:58 PM CDT, 43 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
458 PM CDT Fri Apr 24 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-251015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
458 PM CDT Fri Apr 24 2020
...SEVERE WEATHER EXPECTED THIS EVENING...
This Outlook is for Northwest and West Central Arkansas as well
as much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Limited.
AREA...Far Southeast Oklahoma.
ONSET...After 6 pm.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing in eastern Oklahoma...after 7 pm in Arkansas.
AREA AT GREATEST RISK...Along and South of Interstate 40.
FLASH FLOOD and HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...Mid Evening.
DISCUSSION...
Strong to severe thunderstorms have developed over northeast
Oklahoma and will continue to build south early this evening, with
storms moving into western Arkansas after about 7 pm. Instability
and wind shear both are greater farther to the south, making the
threat of significant severe weather greater along and south of
I-40. Conditions do appear favorable for both large hail and
locally damaging wind gust potential. Hail to golfball, and
possibly tennis ball, size is possible with the most intense
storms. Additionally, some storms across far southeast Oklahoma will
have a limited tornadic potential, especially near the Red River
valley. Storms will move further east by late evening with the
severe weather risk ending by midnight. Locally heavy rainfall is
possible across eastern Oklahoma and western Arkansas. Given the
recent rainfall, any heavier amounts could quickly increase flash
flooding concerns.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...No Hazards.
SUNDAY through MONDAY...Thunderstorm Potential.
TUESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY through THURSDAY...No Hazards.
EXTENDED DISCUSSION...
Gusty northerly winds which develop Friday evening will
persist into the day Saturday. Dry and mild conditions are
expected through the weekend, with thunderstorm chances returning
Monday into Tuesday.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, Apr 24, 5:28 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
528 PM CDT FRI APR 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 1 S MUSKOGEE 35.73N 95.37W
04/24/2020 E1.00 INCH MUSKOGEE OK EMERGENCY MNGR
&&
JDSSpecial weather statement, Apr 24, 5:33 PM CDT, 8 minutes before
Special Weather Statement National Weather Service Tulsa OK 533 PM CDT Fri Apr 24 2020 OKZ068-070-242300- Muskogee OK-Cherokee OK- 533 PM CDT Fri Apr 24 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 600 PM CDT... At 533 PM CDT, a strong thunderstorm was located 4 miles southeast of Fort Gibson, moving northeast at 45 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Muskogee... Tahlequah... Fort Gibson... Braggs... Pumpkin Center... A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for northeastern and east central Oklahoma. LAT...LON 3596 9498 3578 9487 3561 9523 3578 9534 TIME...MOT...LOC 2233Z 242DEG 38KT 3574 9521
Local storm report, Apr 24, 5:36 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
536 PM CDT FRI APR 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL TULSA 36.13N 95.92W
04/24/2020 M1.00 INCH TULSA OK EMERGENCY MNGR
REPORTED AT 4900 W KEYSTONE
&&
JDSSpecial weather statement, Apr 24, 5:36 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
536 PM CDT Fri Apr 24 2020
OKZ065-242300-
Okfuskee OK-
536 PM CDT Fri Apr 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OKFUSKEE COUNTY UNTIL 600
PM CDT...
At 536 PM CDT, a strong thunderstorm was located over Castle, moving
east at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Okemah... Castle...
Clearview... Mason...
This includes Interstate 40 in Oklahoma between mile markers 215 and
226.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern and east central Oklahoma.
LAT...LON 3558 9645 3556 9619 3555 9619 3555 9617
3537 9619 3541 9644 3546 9644 3546 9647
3547 9647
TIME...MOT...LOC 2236Z 280DEG 20KT 3548 9639Local storm report, Apr 24, 5:39 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
539 PM CDT FRI APR 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 8 ENE EUFAULA 35.33N 95.45W
04/24/2020 E1.00 INCH MCINTOSH OK STORM CHASER
OBSERVED AT TEXANNA
&&
JDSLocal storm report, Apr 24, 5:40 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
540 PM CDT FRI APR 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND GST TULSA INTERNATIONAL AIR 36.21N 95.90W
04/24/2020 M59 MPH TULSA OK ASOS
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 12:42 AM CDT | Special Weather Statement | TSA | Pawnee | 33 min |
| Apr 24, 1:08 AM CDT | Special Weather Statement | TSA | Tulsa | 52 min |
| Apr 24, 5:03 AM CDT | Special Weather Statement | TSA | Pawnee | 27 min |
| Apr 24, 5:41 AM CDT | Special Weather Statement | TSA | Tulsa | 34 min |
| Apr 24, 9:21 AM CDT | River Flood Warning | TSA | Ottawa | 23 hr |
| Apr 24, 2:19 PM CDT | River Flood Warning | TSA | LeFlore | 19 hr |
| Apr 24, 3:34 PM CDT | Special Weather Statement | TSA | Kay | 26 min |
| Apr 24, 3:46 PM CDT | Special Weather Statement | TSA | Osage | 29 min |
| Apr 24, 3:55 PM CDT | Special Weather Statement | TSA | Washington | 35 min |
| Apr 24, 4:06 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 39 min |
| Apr 24, 4:11 PM CDT | Special Weather Statement | TSA | Okmulgee | 34 min |
| Apr 24, 4:21 PM CDT | Special Weather Statement | TSA | Okmulgee | 24 min |
| Apr 24, 4:35 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 40 min |
| Apr 24, 4:38 PM CDT | Special Weather Statement | TSA | Washington | 37 min |
| Apr 24, 4:42 PM CDT | Special Weather Statement | TSA | Tulsa | 33 min |
| Apr 24, 4:46 PM CDT | Special Weather Statement | TSA | Okmulgee | 29 min |
| Apr 24, 4:50 PM CDT | Special Weather Statement | TSA | Muskogee | 25 min |
| Apr 24, 4:52 PM CDT | Special Weather Statement | TSA | Creek | 23 min |
| Apr 24, 4:53 PM CDT | Special Weather Statement | TSA | Washington | 37 min |
| Apr 24, 5:11 PM CDT | Special Weather Statement | TSA | Tulsa | 34 min |
| Apr 24, 5:12 PM CDT | Special Weather Statement | TSA | Muskogee | 33 min |
| Apr 24, 5:13 PM CDT | Special Weather Statement | TSA | McIntosh | 32 min |
| Apr 24, 5:14 PM CDT | Special Weather Statement | TSA | Craig, Nowata, Rogers | 46 min |
| Apr 24, 5:18 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 42 min |
| Apr 24, 5:32 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Sequoyah | 45 min |
| Apr 24, 5:33 PM CDT | Special Weather Statement | TSA | Cherokee | 27 min |
| Apr 24, 5:36 PM CDT | Special Weather Statement | TSA | Okfuskee | 24 min |
| Apr 24, 5:43 PM CDT | Special Weather Statement | TSA | Okmulgee, Wagoner | 47 min |
| Apr 24, 5:54 PM CDT | Special Weather Statement | TSA | Okfuskee | 36 min |
| Apr 24, 5:59 PM CDT | Special Weather Statement | TSA | Mayes, Rogers | 46 min |
| Apr 24, 6:12 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 48 min |
| Apr 24, 6:17 PM CDT | Special Weather Statement | TSA | Mayes | 28 min |
| Apr 24, 6:22 PM CDT | Special Weather Statement | TSA | McIntosh, Muskogee, Wagoner | 38 min |
| Apr 24, 6:27 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Wagoner | 48 min |
| Apr 24, 6:31 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee, Pittsburg | 59 min |
| Apr 24, 6:52 PM CDT | Special Weather Statement | TSA | Choctaw | 38 min |
| Apr 24, 6:53 PM CDT | Special Weather Statement | TSA | Sequoyah | 22 min |
| Apr 24, 6:58 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 62 min |
| Apr 24, 6:59 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Sequoyah | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.